Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Lupus & Rash
ssh49tn posted:
I was finally diagnosed about 2 months ago with lupus, so at least have a place to start trying to figure out what's going on with me. I developed this rash though, about June or so, & have been fighting it ever since. My APN, & the internist at the clinic I use, have had me on steroids, off & on, ever since. As soon as the steroids wear off, I start the itching again. The rash is different from the lupus outbreaks, & the internist THOUGHT I might be allergic to Plavix, so has changed me to aggrenox. However, I haven't had the Plavix in about 2 weeks, & just finished a round of steroids, & the itch is back. I am SO frustrated. I've tried virtually every cortisone cream on the market, even have a prescribed one, used cream with oatmeal in it, oatmeal bath, cream with aloe vera in it, vaseline, baby oil, white vinegar in my bath, etc. And, absolutely NOTHING will stop the itch. Anybody else have this problem? I have no medical insurance, & have almost 2 years before I can get medicare, so can't see a specialist. I bought some gel that has aloe vera in it, that is for after being in the sun, & it helps some, but is not relieving it much. I have even tried straight tea tree oil. So, I need HELP!
lisatru62 responded:
Wow that is a problem and it sounds like you've tried a lot of different solutions. I've heard that kidney issues can cause itching. Have you had any testing done for kidney function? I also have itchy skin and most of my rashes have cleared up. I've been on Plaqunil for over a year. This might help. Ask a doctor at the clinic about Plaqunil. It is inexpensive and usually works.

Good luck,

ssh49tn replied to lisatru62's response:
I'm on Plaqunil, but so far it's not doing much to help me. My lupus outbreak doesn't itch, but it's not better either. The other rash is a puzzle. My kidneys function fine, so I don't think that's a problem. And, since I'm diabetic, they do a urine test on me fairly often, when I go. And, I don't think I'm allergic to the Plavix either, like the internist thinks. The only thing that helps the itch, is the steroids, but this last round she had me on, got my acid reflux going full time, again, & that isn't good. He did prescribe Zantac for me, which costs $3 for a month, so is cheaper than the OTC one. And, it does help with the reflux. Just trying to figure out what to do for the rash. LOL

With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Minimizing steroid side effectsExpert
It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
Was this Helpful?
79 of 110 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.